thumbnail

Conservation-form equations of unsteady open-channel flow [Formes conservatives des e??quations pour un e??coulement non permanent en canal]

Journal of Hydraulic Research

By:
, ,

Links

  • The Publications Warehouse does not have links to digital versions of this publication at this time

Abstract

The unsteady open-channel flow equations are typically expressed in a variety of forms due to the imposition of differing assumptions, use of varied dependent variables, and inclusion of different source/sink terms. Questions often arise as to whether a particular equation set is expressed in a form consistent with the conservation-law definition. The concept of conservation form is developed to clarify the meaning mathematically. Six sets of unsteady-flow equations typically used in engineering practice are presented and their conservation properties are identified and discussed. Results of the theoretical development and analysis of the equations are substantiated in a set of numerical experiments conducted using alternate equation forms. Findings of these analytical and numerical efforts demonstrate that the choice of dependent variable is the fundamental factor determining the nature of the conservation properties of any particular equation form.

Additional Publication Details

Publication type:
Article
Publication Subtype:
Journal Article
Title:
Conservation-form equations of unsteady open-channel flow [Formes conservatives des e??quations pour un e??coulement non permanent en canal]
Series title:
Journal of Hydraulic Research
Volume
40
Issue:
5
Year Published:
2002
Language:
English; French
Larger Work Type:
Article
Larger Work Subtype:
Journal Article
First page:
567
Last page:
578
Number of Pages:
12